MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812270
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment and shaft break occurred.The patient presented with coronary artery disease.A 2.75 x 12mm synergy xd drug eluting stent was advanced for treatment.However, the device was unable to advance over the wire and became stuck.The wire was in the body but the stent never advanced far enough to enter the body.When the physician tried to pull the stent from the wire, the stent delivery system broke off.Both devices were removed from the body and the procedure was completed with new wire and new stent.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 12mm stent delivery system was returned for analysis.The device was returned with extensive stent damage.The stent struts were bunched from the proximal section to the mid section.As a result of the damage , the stent outer diameter (od) was not taken.A review of the manufacturing stent profile data was performed and the stent od at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed, and the section of the stent damaged was also damaged on the balloon.The balloon was bunched at the proximal section.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube identified a break on the hypotube shaft located at 121cm distal to the distal end of strain relief as well as multiple kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen identified shaft extrusion damage.A 0.014 inch guidewire could be advanced without issues through distal tip but could not advance past inner shaft damage with bunching from the end of the proximal balloon cone to approximately 15 mm proximal of the shaft.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16410261
Report Number2124215-2023-07665
Device Sequence Number3504699
Product Code NIQ
UDI-Device Identifier08714729980872
UDI-Public08714729980872
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model NumberH7493941812270
Device Lot Number0028065976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown